About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 716024, 12 pages
http://dx.doi.org/10.1155/2012/716024
Research Article

High-Precision Continuation of Periodic Orbits

1Centro Universitario de la Defensa and IUMA, 50090 Zaragoza, Spain
2Departamento de Matemática Aplicada and IUMA, Universidad de Zaragoza, 50009 Zaragoza, Spain

Received 30 December 2011; Accepted 14 February 2012

Academic Editor: Muhammad Aslam Noor

Copyright © 2012 Ángeles Dena et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Barrio, F. Blesa, and S. Serrano, “Bifurcations and safe regions in open Hamiltonians,” New Journal of Physics, vol. 11, Article ID 053004, 2009. View at Publisher · View at Google Scholar · View at Scopus
  2. R. Gilmore and M. Lefranc, The Topology of Chaos, John Wiley & Sons, New York, NY, USA, 2002.
  3. K. Pyragas, “Control of chaos via an unstable delayed feedback controller,” Physical Review Letters, vol. 86, no. 11, pp. 2265–2268, 2001. View at Publisher · View at Google Scholar · View at Scopus
  4. W. M. Zheng, “Predicting orbits of the Lorenz equation from symbolic dynamics,” Physica D, vol. 109, no. 1-2, pp. 191–198, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. D. A. Wisniacki, E. Vergini, R. M. Benito, and F. Borondo, “Signatures of homoclinic motion in quantum chaos,” Physical Review Letters, vol. 94, no. 5, Article ID 054101, 2005. View at Publisher · View at Google Scholar · View at Scopus
  6. A. D. Peters, C. Jaffé, and J. B. Delos, “Closed-orbit theory and the photodetachment cross section of H- in parallel electric and magnetic fields,” Physical Review A, vol. 56, no. 1, pp. 331–344, 1997. View at Publisher · View at Google Scholar · View at Scopus
  7. E. Kazantsev, “Sensitivity of the attractor of the barotropic ocean model to external influences: approach by unstable periodic orbits,” Nonlinear Processes in Geophysics, vol. 8, no. 4-5, pp. 281–300, 2001. View at Publisher · View at Google Scholar
  8. J. Aguirre, R. L. Viana, and M. A. F. Sanjuán, “Fractal structures in nonlinear dynamics,” Reviews of Modern Physics, vol. 81, no. 1, pp. 333–386, 2009. View at Publisher · View at Google Scholar · View at Scopus
  9. R. P. Russell, “Global search for planar and three-dimensional periodic orbits near Europa,” Journal of the Astronautical Sciences, vol. 54, no. 2, pp. 199–226, 2006.
  10. R. Barrio, F. Blesa, and S. Serrano, “Periodic, escape and chaotic orbits in the Copenhagen and the (n + 1)-body ring problems,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 2229–2238, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  11. S. C. Farantos, “Methods for locating periodic orbits in highly unstable systems,” Journal of Molecular Structure, vol. 341, no. 1-3, pp. 91–100, 1995. View at Publisher · View at Google Scholar · View at Scopus
  12. P. Schmelcher and F. K. Diakonos, “Detecting unstable periodic orbits of chaotic dynamical systems,” Physical Review Letters, vol. 78, no. 25, pp. 4733–4736, 1997. View at Publisher · View at Google Scholar · View at Scopus
  13. R. L. Davidchack and Y. C. Lai, “Efficient algorithm for detecting unstable periodic orbits in chaotic systems,” Physical Review E, vol. 60, no. 5 B, pp. 6172–6175, 1999. View at Scopus
  14. D. Viswanath, “The Lindstedt-Poincaré technique as an algorithm for computing periodic orbits,” SIAM Review, vol. 43, no. 3, pp. 478–495, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. M. Lara and J. Peláez, “On the numerical continuation of periodic orbits: an intrinsic, 3-dimensional, differential, predictor-corrector algorithm,” Astronomy and Astrophysics, vol. 389, no. 2, pp. 692–701, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  16. J. H. B. Deane and L. Marsh, “Unstable periodic orbit detection for ODEs with periodic forcing,” Physics Letters, Section A, vol. 359, no. 6, pp. 555–558, 2006. View at Publisher · View at Google Scholar · View at Scopus
  17. Y. Saiki, “Numerical detection of unstable periodic orbits in continuous-time dynamical systems with chaotic behaviors,” Nonlinear Processes in Geophysics, vol. 14, no. 5, pp. 615–620, 2007. View at Publisher · View at Google Scholar
  18. R. Barrio and F. Blesa, “Systematic search of symmetric periodic orbits in 2DOF Hamiltonian systems,” Chaos, Solitons and Fractals, vol. 41, no. 2, pp. 560–582, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  19. A. Abad, R. Barrio, and A. Dena, “Computing periodic orbits with arbitrary precision,” Physical Review E, vol. 84, no. 1, Article ID 016701, 2011. View at Publisher · View at Google Scholar
  20. J. N. L. Connor and D. Farrelly, “Uniform semiclassical and quantum calculations of Regge pole positions and residues for complex optical nuclear heavy-ion potentials,” Physical Review C, vol. 48, no. 5, pp. 2419–2432, 1993. View at Publisher · View at Google Scholar · View at Scopus
  21. D. Sokolovski, “Complex-angular-momentum analysis of atom-diatom angular scattering: zeros and poles of the S matrix,” Physical Review A, vol. 62, no. 2, Article ID 024702, 2000. View at Publisher · View at Google Scholar · View at Scopus
  22. G. L. Alfimov, D. Usero, and L. Vázquez, “On complex singularities of solutions of the equation Huxu+up=0,” Journal of Physics A, vol. 33, no. 38, pp. 6707–6720, 2000. View at Publisher · View at Google Scholar · View at Scopus
  23. D. Viswanath and S. Şahutoǧlu, “Complex singularities and the lorenz attractor,” SIAM Review, vol. 52, no. 2, pp. 294–314, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  24. V. Gelfreich and C. Simó, “High-precision computations of divergent asymptotic series and homoclinic phenomena,” Discrete and Continuous Dynamical Systems - Series B, vol. 10, no. 2-3, pp. 511–536, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  25. D. Viswanath, “The fractal property of the Lorenz attractor,” Physica D, vol. 190, no. 1-2, pp. 115–128, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  26. H. B. Keller, Numerical Solution of Bifurcation and Nonlinear Eigenvalue Problems, Academic Press, 1977.
  27. J. Broeckhove, P. Kłosiewicz, and W. Vanroose, “Applying numerical continuation to the parameter dependence of solutions of the Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 234, no. 4, pp. 1238–1248, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. A. Abad, R. Barrio, F. Blesa, and M. Rodríguez, “TIDES Software,” http://gme.unizar.es/software/tides.
  29. A. Abad, R. Barrio, F. Blesa, and M. Rodríguez, “TIDES: a Taylor series Integrator for Differential Equations,” ACM Transactions on Mathematical Software. In press. View at Publisher · View at Google Scholar
  30. J. W. Demmel, Applied Numerical Linear Algebra, SIAM, Philadelphia, Pa, USA, 1997.
  31. L. N. Trefethen and D. Bau III, Numerical Linear Algebra, SIAM, Philadelphia, Pa, USA, 1997.
  32. L. Fousse, G. Hanrot, V. Lefèvre, P. Pélissier, and P. Zimmermann, “MPFR: a multiple-precision binary floating-point library with correct rounding,” ACM Transactions on Mathematical Software, vol. 33, no. 2, article 13, p. 15, 2007. View at Publisher · View at Google Scholar
  33. M. Hénon and C. Heiles, “The applicability of the third integral of motion: some numerical experiments,” The Astronomical Journal, vol. 69, pp. 73–79, 1964. View at Publisher · View at Google Scholar
  34. H. Poincaré, Les Méthodes Nouvelles de la Mécanique Céleste, Dover, New York, NY, USA, 1957.
  35. R. Barrio, “Sensitivity tools vs. Poincaré sections,” Chaos, Solitons and Fractals, vol. 25, no. 3, pp. 711–726, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  36. K. R. Meyer, “Generic bifurcation of periodic points,” Transactions of the American Mathematical Society, vol. 149, pp. 95–107, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. C. Wulff and A. Schebesch, “Numerical continuation of symmetric periodic orbits,” SIAM Journal on Applied Dynamical Systems, vol. 5, no. 3, pp. 435–475, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  38. E. Doedel, “AUTO: a program for the automatic bifurcation analysis of autonomous systems,” in Proceedings of the 10th Manitoba Conference on Numerical Mathematics and Computing, Vol. I (Winnipeg, Man., 1980), vol. 30, pp. 265–284, 1981.
  39. E. J. Doedel, R. C. Paffenroth, A. R. Champneys, T. F. Fairgrieve, B. Sandstede, and X. Wang, “AUTO 2000: continuation and bifurcation software for ordinary differential equations (with HomCont),” Tech. Rep., California Institute of Technology.
  40. A. Dhooge, W. Govaerts, and Y. A. Kuznetsov, “MATCONT: a MATLAB package for numerical bifurcation analysis of ODEs,” ACM Transactions on Mathematical Software, vol. 29, no. 2, pp. 141–164, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  41. B. Krauskopf, H. M. Osinga, and J. Galán-Vioque, Eds., Numerical Continuation Methods for Dynamical Systems, Springer, Dordrecht, The Netherlands, 2007.
  42. F. J. Muñoz-Almaraz, E. Freire, J. Galán, E. Doedel, and A. Vanderbauwhede, “Continuation of periodic orbits in conservative and Hamiltonian systems,” Physica D, vol. 181, no. 1-2, pp. 1–38, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  43. E. J. Doedel, V. A. Romanov, R. C. Paffenroth et al., “Elemental periodic orbits associated with the libration points in the circular restricted 3-body problem,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 17, no. 8, pp. 2625–2677, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  44. M. Hénon, “Exploration numérique du problème restreint. I. Masses égales ; orbites périodiques,” Annales d’Astrophysique, vol. 28, p. 499, 1965. View at Zentralblatt MATH